Hi...Just wanted to clarify the dosage you typed...I'm assuming it should read Asacol 4g (4000mg) and Mezavant 2.4g (2400mg)...correct?
When you were on the Asacol...did you have any respiratory side effects at all?
It may seem that you could be allergic to salicylates or just 5ASA...or it could be coincidence that you have a chest infection.
Regardless, you should be checked out, have a ct scan and blood tests.
There are some 5ASA lung-induced problems...but there could also be heart.
You might also have a case of reflux that causes the coughing or cough-induced asthma that's shown itself at this time.
So, look back and if you've had coughing in the past, there might be a connection....but you do need a doctor to do the proper testing as to make sure it's not related to the 5ASA.
Are you taking any other meds or supplements or just started any psyllium?
*Heather* Status: ...Asacol 3 twice daily; Salofalk enemas every 3rd night
~diagnosed January 1989 UC (proctosigmoiditis)
~UC meds: Asacol (3 @ 2x daily); Salofalk enemas nightly for flares & taper to maintenance
~Bentylol (dicyclomine) 20mg as needed; Ranitidine (reflux); Effexor XR 75mg(depression); Pulmicort/Airomir (asthma)
~vitamins/minerals/supplements; Probiotics....(RenewLife Ultimate Flora Critical Care + Primadophilus Reuteri). @ bedtime
~various digestive enzymes as needed
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!